Hail, Harrison
- When
- March 7, 1:35 PM CST
- Where
- Harrison County, Mt Moriah
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.333, -93.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 7, 4:12 AM CST, 9 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 412 AM CST TUE MAR 7 2006 .DISCUSSION... WATER VAPOR IMAGERY THIS MORNING REVEALS AN UPPER LEVEL RIDGE AXIS MOVING THROUGH CENTRAL KANSAS. A SHORTWAVE TROUGH...RIDING UP THE BACKSIDE OF THE RIDGE...EXTENDS FROM MONTANA SOUTH TO COLORADO. SURFACE RESPONSE TO THE WAVE IS A LOW OVER SOUTHEAST MONTANA WITH A TROUGH EXTENDING DOWN THE FRONT RANGE OF THE ROCKIES. 850MB JET IS CRANKING UP AHEAD OF THE SHORTWAVE...POINTING DUE NORTH INTO CENTRAL KANSAS. SURFACE DEW POINTS CAN BE SEEN JUMPING RAPIDLY ACROSS TEXAS/OKLAHOMA UNDER THE THETA-E RIDGE THAT HAS SURGED NORTH FROM THE GULF. A LITTLE CLOSER TO HOME...A DRY SURFACE HIGH CONTINUES TO SLIDE SOUTHEAST INTO THE OHIO RIVER VALLEY KEEPING WINDS FROM THE EAST AND DEW POINTS LOW. THE DAY WILL START WITH A DRY AND COOL SOUTHEAST WIND AT THE SURFACE ACROSS THE FORECAST AREA. AS THE HIGH SHIFTS FARTHER TO OUR EAST WINDS WILL VEER SLIGHTLY...BUT SHOULD STILL MAINTAIN AN EASTERLY COMPONENT NORTH OF THE SURFACE WARM FRONT. THIS WILL ENSURE THAT COOL AIR WILL PREVAIL AT THE SURFACE AS ELEVATED CONVECTION GETS STARTED DURING AFTERNOON. AROUND NOON THE 850MB JET WILL BEGIN TO VEER AS THE SHORTWAVE MOVES INTO THE NORTHERN PLAINS...RESULTING IN STRONG THETA-E ADVECTION ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. THIS SHOULD PLACE THE BEST MASS CONVERGENCE ACROSS FAR NORTHERN MISSOURI AND IOWA...WHICH IS SUPPORTED BY ISENTROPIC ASCENT IN THE 300 TO 310K LAYER ON BOTH THE GFS AND NAM. BUMPED POPS ALONG THE IOWA BORDER INTO THE CATEGORICAL RANGE AS A RESULT. THE NOSE OF THE RIDGE WILL LEAN OVER INTO NORTHEASTERN MISSOURI DURING THE EVENING HOURS TAKING THE FOCUS OF THE CONVECTION WITH IT. AFTER MIDNIGHT THE JET WILL BECOME REPOSITIONED ACROSS THE OZARKS. SO...WHILE THE STRONGEST ACTIVITY WILL BE FOCUSED ALONG THE NOSE OF THE JET TO OUR EAST...THE ABUNDANT MOISTURE ADVECTION FROM THE SOUTHWEST COULD ALLOW SOME ACTIVITY TO BACKBUILD FROM EASTERN MISSOURI TO WEST CENTRAL MISSOURI. THEREFORE...HAVE KEPT LIKELY POPS ALONG OUR SOUTHERN BORDER EARLY WEDNESDAY MORNING. NOT MUCH HAS CHANGED WITH THE EXPECTED MODE OF CONVECTION TODAY. RELATIVELY COOL SURFACE TEMPERATURES...COMPARED TO THE WARM AIR ADVECTION ALOFT...IMPLIES CONVECTION WILL BE ELEVATED. UNIDIRECTIONAL SHEAR ABOVE THE CAPPING INVERSION WILL KEEP THE STORMS MOVING QUICKLY WHILE PROVIDING ENOUGH SHEAR TO ALLOW FOR MARGINALLY SEVERE HAIL AND HEAVY RAIN. WEDNESDAY WILL SEE THE SHORTWAVE MOVE INTO THE GREAT LAKES AS THE WEST COAST TROUGH MOVES INTO THE FOUR CORNERS REGION. A SURFACE LOW WILL SPIN UP SOMEWHERE ACROSS WESTERN OKLAHOMA AND KANSAS...WITH A WARM FRONT LIFTING NORTH THROUGH MISSOURI IN RESPONSE. DEPENDING ON THE MODEL SOLUTION...THE FRONT WILL STALL ANYWHERE FROM I-70 TO THE IOWA BORDER. MODEL PREFERENCE IS LOOSELY TIED TO THE NAM AND ITS SURFACE FEATURES. GFS SEEMS TO ADVECT THE WARM AIR A BIT TOO FAR NORTH GIVEN THE RAIN COOLED SURFACE LAYER ACROSS IOWA AND NORTHERN MISSOURI IN THE WAKE OF TODAYS ACTIVITY. THEREFORE...KICKED WEDNESDAY HIGHS UP SOUTH OF I-70. PRECIPITATION WISE I PLACED HIGH END LIKELY POPS IN PLACE ACROSS THE ENTIRE FORECAST AREA WEDNESDAY. WHILE THE PREFERENCE IS FOR THE NAMS SURFACE FEATURES ACROSS I-70...SOME CONVECTION WILL OCCUR JUST ABOUT EVERYWHERE GIVEN THE ABUNDANT MOISTURE AND WIDESPREAD INSTABILITY. MODEL SOUNDINGS INDICATE THAT WITH THE SURFACE WARM AIR ADVECTION...CONVECTION MAY ULTIMATELY BECOME SURFACED BASED DURING THE AFTERNOON HOURS. HOWEVER...THE SEVERE POTENTIAL AND LOCATION WILL BE HIGHLY DEPENDANT ON THE POSITION OF THE FRONT. AT THIS TIME PARAMETERS LOOK TO BE THERE FOR LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAIN. ISOLATED TORNADOS COULD BE POSSIBLE ALONG/JUST AHEAD OF THE WARM FRONT WHERE LOW LEVEL FLOW BACKS SUBSTANTIALLY. WILL NEED TO CONTINUE TO MONITOR THE FRONTAL POSITION CLOSELY. A THREAT OF CONVECTION WILL PERSIST INTO THURSDAY AS THE FOUR CORNERS TROUGH SWINGS NORTHEAST THROUGH MISSOURI. CUTTER && .PREV DISCUSSION... 1000 PM... MADE SOME MINOR TWEAKS TO THE FORECAST BY SLOWING DOWN ARRIVAL OF CONVECTION TOMORROW MORNING AND ADJUSTING ZONE GROUPINGS FOR FORECAST. CURRENT THINKING BASED ON THE 00Z NAM IS BEST BET FOR CONVECTION WILL BE TOMORROW AFTERNOON AND ACROSS THE NORTHERN THIRD OF MO. SO HAVE TRIMMED SOME OF THE SOUTHERN END OF THE LIKELY POPS. WOULD HAVE BEEN EVEN MORE AGGRESSIVE ON THE SOUTHERN END OF THE LIKELY POPS BUT BEST TO DIGEST THE GFS FIRST SO WILL LET MID SHIFT HAVE A LOOK. CONVECTION WILL BE OF THE ELEVATED VARIETY AIDED BY MODERATELY STRONG ISENTROPIC LIFT...A STRENGTHENING SOUTHERLY LOW LEVEL JET AND THE LEFT FRONT QUAD OF AN UPPER LEVEL JET. MJ 345 PM... ONE LAST QUIET NIGHT BEFORE ACTIVE WEATHER RETURNS TO KANSAS AND MISSOURI TUESDAY. SURFACE HIGH PRESSURE OVER UPPER MIDWEST SLIDES EAST OVERNIGHT ALLOWING RETURN FLOW TO BECOME ESTABLISHED OVER THE REGION. INITIAL SOUTHEAST BOUNDARY LAYER FLOW TUESDAY WILL CONSIST OF RECIRCULATED CONTINENTAL AIR WITH MORE TROPICAL AIRMASS LIMITED TO SOUTH CENTRAL KANSAS. IMPRESSIVE 85H THETA-E RIDGE WILL NOSE INTO THE CENTRAL PLAINS TUESDAY AFTERNOON WITH WARM ADVECTION BEGINNING TO SPREAD INTO WESTERN MISSOURI. CONVECTIVE PRECIPITATION WILL LIKELY MATERIALIZE IN TWO SEPARATE AREAS TUESDAY AFTERNOON AND EVENING. FIRST AREA WILL LIKELY FORM OVER EASTERN NEBRASKA IN A REGION OF MODERATE 850-700 MB THETA-E ADVECTION AND WEAK FRONTOGENETICAL FORCING. INITIAL STORM MEAN WINDS OVER TOP OF THE MIDLEVEL LONGWAVE RIDGE WILL STEER THESE ELEVATED STORMS TO THE SOUTHEAST ACROSS NORTHWEST MISSOURI. LIMITED ELEVATED INSTABILITY SHOULD PRECLUDE ANY THREAT OF SEVERE WITH THIS AREA OF CONVECTION. SECOND AREA WILL FORM ROOTED MORE IN THE BOUNDARY LAYER ACROSS SOUTH CENTRAL KANSAS...BEFORE BECOMING ELEVATED OVER EASTERN KANSAS IN THE EARLY EVENING HOURS. THESE STORMS WILL BE FED BY STRONG 60 KT LLJ ADVECTING AN AXIS OF MODERATE THETA-E INTO THE AREA...AND DEVELOPING 850-300 MB MUCAPES IN EXCESS OF 1000 J/KG. FORECAST SOUNDINGS INDICATE A CAPE PROFILE STRETCHED THROUGH THE ATMOSPHERE POSSIBLY SUPPORTING MARGINALLY SEVERE HAIL. HAVE NOT MENTIONED SEVERE IN ZONES...AND WILL LEAVE TO FURTHER SHIFTS TO MONITOR MODEL TRENDS. INCREASING FLOW ALOFT IN COMBINATION WITH STRONG LLJ AND NEARLY UNIDIRECTIONAL WIND PROFILES IN THE LIFTING LAYER ABOVE 850 MB SUPPORT BACKBUILDING CONVECTION ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI INTO WEDNESDAY MORNING. CONVECTION WILL SLOWLY SAG SOUTH INTO CENTRAL OR SOUTHERN CWA AS A QUASI-STATIONARY FRONT DEVELOPS WITH THE AID OF MESOSCALE PRESSURE RISES. THIS FRONT WILL LINGER IN THE AREA...AND WILL LIKELY BE THE FOCUS FOR FURTHER CONVECTIVE DEVELOPMENT WEDNESDAY AFTERNOON. KEPT TEMPERATURE TRENDS WITH A NARROW DIURNAL RANGE GIVEN EXPECTED EXTENSIVE CLOUDINESS. 21 THE SAME STORY CONTINUES AS IN THE PAST COUPLE DAYS FOR THE EXTENDED FORECAST. THE MEDIUM RANGE MODELS ARE STILL STRUGGLING WITH THE DETAILS OF THE STRONG WESTERN TROUGH EJECTING OUT IN SEGMENTS ACROSS THE PLAINS. HAVE CONTINUED RATHER BROAD BRUSHED PRECIPITATION CHANCES THROUGH THE MAJORITY OF THE THURSDAY THROUGH MONDAY TIMEFRAME DUE TO THE FORECAST UNCERTAINTY. PRECIPITATION CHANCES THURSDAY ARE IN ASSOCIATION WITH THE FIRST UPPER TROUGH REACHING THE AREA. ONCE THE TROUGH AXIS SHIFTS EAST...PRECIPITATION CHANCES DECREASE SLIGHTLY FOR FRIDAY BEFORE A SECOND UPPER SYSTEM BEGINS TO EJECT OUT OF THE WESTERN TROUGH. AGAIN THE FORECAST AREA LOOKS TO BE LOCATED IN THE WARM SECTOR OF THIS NEXT SYSTEM AND THUNDERSTORM CHANCES INCREASE A BIT OVER THE WEEKEND. HAVE BUMPED TEMPERATURES UP SIGNIFICANTLY FOR THE WEEKEND INTO EARLY NEXT WEEK AS WARM AIR ADVECTION BECOMES RATHER STRONG. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CST TUE MAR 7 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY EAST OF A LINE FROM BETHANY TO RICHMOND TO SEDALIA. A FEW THUNDERSTORMS MAY CONTAIN SMALL HAIL. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. A FEW THUNDERSTORMS MAY ALSO PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. AN ISOLATED THUNDERSTORM MAY PRODUCE LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE POTENTIAL FOR HEAVY RAINFALL IS DEPENDENT UPON THE LOCATION OF A WARM FRONT ON WEDNESDAY. THE EXACT LOCATION OF THE WARM FRONT IS UNCERTAIN AT THIS TIME. THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE DURING THIS PERIOD...BUT THE CONFIDENCE IS LOW...AS THE TRACK AND INTENSITY OF THE STORM SYSTEM IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT MAY BE NEEDED WEDNESDAY. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1109 AM CST TUE MAR 7 2006 MOZ003-005-071745- HARRISON-WORTH- 1109 AM CST TUE MAR 7 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WORTH AND NORTHWESTERN HARRISON COUNTIES UNTIL 1145 AM CST... AT 1100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANT CITY...OR 14 MILES NORTH OF ALBANY...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1154 AM CST TUE MAR 7 2006 MOZ013-021-071830- CLINTON-DE KALB- 1154 AM CST TUE MAR 7 2006 ...SIGNIFICANT WEATHER ALERT FOR DEKALB AND NORTHWESTERN CLINTON COUNTIES UNTIL 1230 PM CST... AT 1151 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GOWER...MOVING NORTHEAST AT 35 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 116 PM CST TUE MAR 7 2006 MOZ023-024-031-032-071945- CARROLL-CHARITON-LINN-LIVINGSTON- 116 PM CST TUE MAR 7 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CARROLL...NORTHWESTERN CHARITON...SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN LINN COUNTIES UNTIL 145 PM CST... AT 113 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CARROLLTON...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL IS POSSIBLE. THIS STORM WILL BE NEAR... HALE BY 140 PM CST. 9 MILES SOUTH OF MEADVILLE BY 145 PM CST. THE TOWNS OF TINA...AVALON AND SUMNER ARE ALSO IN THE PATH OF THIS STORM. DB
The Des Moines radar (KDMX), 156 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498962.